Thunderstorm Wind, Beckham
- When
- August 10, 3:05 PM CST
- Where
- Beckham County, 4.84 mi S of Elk City
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.340, -99.420
Scattered storms formed over Oklahoma on the afternoon of the 10th with the aid of a nearby front and daytime heating.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Scattered storms formed over Oklahoma on the afternoon of the 10th with the aid of a nearby front and daytime heating.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 10, 2:47 PM CST, 18 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 347 PM CDT Fri Aug 10 2018 .DISCUSSION... Scattered showers and storms are expected over the next few days as a cutoff upper low waddles over west Texas through the weekend before the models finally show enough it wandering far enough north to get nudged out by the weak northern stream by mid-week next week. The most widespread precipitation chances currently look to be Sunday through Tuesday. With precipitable water values approaching or exceeding two inches (especially in the southeast half of the area) and weak flow, there could be some localized heavy rain potential, especially Sunday/Monday. With the exit of this system dependent on the subtle movement of the cutoff low center and the weak flow in the pattern, do not have a lot of confidence in the later time periods, although the models currently are relatively consistent with this scenario. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 91 69 83 / 20 30 30 60 Hobart OK 70 91 70 85 / 30 40 30 60 Wichita Falls TX 71 92 72 85 / 30 30 40 60 Gage OK 65 90 67 85 / 20 10 20 40 Ponca City OK 68 93 70 87 / 20 20 20 50 Durant OK 71 89 71 86 / 20 30 40 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous Weather Outlook National Weather Service Norman OK 1156 AM CDT Fri Aug 10 2018 OKZ004>048-050>052-TXZ083>090-111700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1156 AM CDT Fri Aug 10 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Isolated to scattered thunderstorms will develop this afternoon through tonight across much of the area. Brief strong wind gusts, heavy rain, and lightning are the main concern with any storms that occur. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorms will be possible through the middle of next week with the greatest coverage of storms occurring Sunday through Tuesday. Severe storms are unlikely. Some storms may produce heavy rainfall amounts. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
321 PM CDT FRI AUG 10 2018
OKZ020-102045-
Payne OK-
321 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Payne County Until
345 PM CDT....
AT 316 PM CDT, a strong thunderstorm was located 5 miles west of
Quay, moving southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3623 9682 3616 9682 3616 9667 3609 9669
3603 9683 3621 9709 3625 9698 3625 9690
TIME...MOT...LOC 2016Z 296DEG 7KT 3616 9681
MADSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
330 PM CDT FRI AUG 10 2018
OKZ015-016-102100-
Dewey OK-Custer OK-
330 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Dewey and
northeastern Custer Counties Until 400 PM CDT....
AT 328 PM CDT, a strong thunderstorm was located 6 miles northwest of
Thomas, moving east at 5 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3574 9898 3583 9895 3586 9873 3576 9873
3570 9879
TIME...MOT...LOC 2028Z 280DEG 5KT 3578 9885
MADSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
335 PM CDT FRI AUG 10 2018
OKZ021-022-034-035-102100-
Kiowa OK-Washita OK-Beckham OK-Greer OK-
335 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kiowa...southwestern
Washita...southeastern Beckham and north central Greer Counties Until
400 PM CDT....
AT 331 PM CDT, a strong thunderstorm was located near Carter. This
storm was nearly stationary.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3518 9973 3530 9969 3531 9932 3519 9927
3506 9936
TIME...MOT...LOC 2031Z 285DEG 2KT 3522 9956
MADSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
347 PM CDT FRI AUG 10 2018
OKZ008-102115-
Kay OK-
347 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR central Kay County Until 415 PM
CDT....
AT 340 PM CDT, a strong thunderstorm was located 4 miles southwest of
Kildare, moving east at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3674 9690 3672 9692 3669 9693 3668 9693
3669 9700 3669 9702 3670 9704 3669 9706
3673 9724 3686 9722 3686 9692
TIME...MOT...LOC 2040Z 284DEG 12KT 3677 9711
MADSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
356 PM CDT FRI AUG 10 2018
OKZ021-022-102130-
Washita OK-Beckham OK-
356 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Washita and east
central Beckham Counties Until 430 PM CDT....
AT 351 PM CDT, a strong thunderstorm was located near Elk City. This
storm was nearly stationary.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3540 9951 3547 9936 3547 9934 3541 9923
3528 9936
TIME...MOT...LOC 2051Z 51DEG 2KT 3539 9939
MADSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
358 PM CDT FRI AUG 10 2018
OKZ005-006-102130-
Alfalfa OK-Woods OK-
358 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Alfalfa and
northeastern Woods Counties Until 430 PM CDT....
AT 352 PM CDT, a strong thunderstorm was located near Capron, moving
east at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3689 9876 3700 9868 3700 9841 3689 9841
3680 9853
TIME...MOT...LOC 2052Z 287DEG 10KT 3692 9854
MADThe Altus AFB radar (KFDR), 116 km away, was scanning. The volume nearest the first event began at 21:06 UTC.
2 thunderstorm wind. Local standard time, as filed.
Two structures received roof damage with shingles blown off. Pivot irrigation system was blown over. Several tree limbs up to six inches in diameter snapped off trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, August 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 779600, 779601.